Alert archive / Florida / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 45, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 30, 2024, 5:30 PM EDT for 4 counties in Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2024, 5:30 PM EDT (21:30 UTC)
- Expired
- May 30, 2024, 6:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Broward County, FL, Collier County, FL, Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 87 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1150 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
235
WUUS52 KMFL 302130
SVRMFL
FLC011-021-051-099-302215-
/O.NEW.KMFL.SV.W.0045.240530T2130Z-240530T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
530 PM EDT Thu May 30 2024
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Collier County in southwestern Florida...
Southeastern Hendry County in southern Florida...
Northern Broward County in southeastern Florida...
Southwestern Palm Beach County in southeastern Florida...
* Until 615 PM EDT.
* At 529 PM EDT, a severe thunderstorm was located near Miccosukee
Indian Reservation, or 31 miles northeast of Everglades City,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Miccosukee Indian Reservation and Big Cypress Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2615 8086 2619 8106 2641 8099 2639 8074
TIME...MOT...LOC 2129Z 203DEG 20KT 2612 8098
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WR2 follow-up statements
519
WWUS52 KMFL 302140
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
540 PM EDT Thu May 30 2024
FLC011-021-051-099-302215-
/O.CON.KMFL.SV.W.0045.000000T0000Z-240530T2215Z/
Collier FL-Hendry FL-Broward FL-Palm Beach FL-
540 PM EDT Thu May 30 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN COLLIER...SOUTHEASTERN HENDRY...NORTHERN BROWARD AND
SOUTHWESTERN PALM BEACH COUNTIES...
At 540 PM EDT, a severe thunderstorm was located near Miccosukee
Indian Reservation, or 31 miles east of Ave Maria, moving northeast
at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Miccosukee Indian Reservation and Big Cypress Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2616 8085 2622 8105 2641 8099 2639 8074
TIME...MOT...LOC 2140Z 203DEG 20KT 2618 8095
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
WR974 WWUS52 KMFL 302206 SVSMFL Severe Weather Statement National Weather Service Miami FL 606 PM EDT Thu May 30 2024 FLC011-021-051-099-302216- /O.EXP.KMFL.SV.W.0045.000000T0000Z-240530T2215Z/ Collier FL-Hendry FL-Broward FL-Palm Beach FL- 606 PM EDT Thu May 30 2024 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLIER... SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES WILL EXPIRE AT 615 PM EDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. LAT...LON 2616 8085 2622 8105 2641 8099 2639 8074 TIME...MOT...LOC 2206Z 203DEG 20KT 2629 8090 $$ WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:53 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 30, 2:53 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Miami FL 253 PM EDT Thu May 30 2024 ...New LONG TERM... .SHORT TERM... (This afternoon through Friday) Issued at 1127 AM EDT Thu May 30 2024 A subtle upper troughing pattern will remains present across southeastern CONUS, including South Florida. The east-northeasterly winds continue to prevail across the region. As a result, the convergence of low-level moisture, due to ENE winds and the Gulf sea breeze, will lead to the majority of convective activity occurring over the interior and southwest Florida. While the 12Z morning sounding did not have favorable lapse rates (<6.0 J/kg), models indicate steepening lapse rates this afternoon, as well as CAPE values (1500 J/kg+). Therefore, we cannot rule out a few strong thunderstorms, particularly from the early afternoon through late evening hours. Tomorrow, there will be a weakening of the upper flow and the eastward exit of the upper level shortwave into the western Atlantic waters. The best chance for showers and thunderstorms will occur further westward in the SW coastal and interior regions. Despite weaker activity than previously this week, the storms will still bringing potential impacts including strong wind gusts, frequent lightning, and localized flooding. For the remainder of the week, the afternoon high temperatures will remain in the upper 80s to low 90s, with the highest temperatures expected across the western portions of the region. The eastern metro will remain above heat advisory criteria, with apparent temperatures not expected to rise above 100-102 degrees. && .LONG TERM... (Friday night through next Wednesday) Issued at 253 PM EDT Thu May 30 2024 A welcomed change in the weather pattern is to be expected across much of South Florida this upcoming weekend, owing to a backdoor cold front across the western Atlantic waters. This will maintain the prevalence of east-northeasterly winds, which will result in a milder breeze coming in from the Atlantic waters across eastern portions of our CWFA. Expect a few quick-moving low-topped showers across the east coast at times, with the bulk of convection spawning yet again over the interior and southwestern portions of the region. A generally quiescent synoptic regime should limit thunderstorm intensity, however cannot rule out a few strong pulse storms that take advantage of high instability across the interior region. Towards the beginning to middle of next week, winds will gradually veer out of the east, resulting in a slight uptick in temperatures across the region. Expect a few showers and possibly thunderstorms in the morning hours across the east coast, with a gradual westward drift towards the interior again. A much needed reprieve from the oppressive temperatures can be expected through the weekend and into early next week across much of South Florida. Afternoon high temperatures in the mid to upper 80s can be expected along the east coast. Dewpoints will drop to a more manageable 65-68 degrees, allowing for lower apparent temperatures in the upper 80s to low 90s. A gradual warming will take place towards early to middle portions of next week. && .AVIATION... (18Z TAFS) Issued at 144 PM EDT Thu May 30 2024 Afternoon showers and storms are developing around the terminals and should linger into the early evening before activity diminishes. An overnight lull in convection will give way to increasing convection around APF on Friday morning. && .MARINE... Issued at 1127 AM EDT Thu May 30 2024 Generally benign boating conditions will continue through the end of the week. By the weekend, wave heights will increase over the Atlantic waters with potential for waves as high as 5 to 6 feet in the presence of a backdoor cold front. Winds may increase out of the east-northeast, up to around 20 kt, this weekend as well. This may prompt a Small Craft Advisory, which will be determined as the time approaches. Aside from this, there is potential for daily showers and thunderstorms, thus resulting in locally elevated winds and seas periodically. && .BEACHES... Issued at 1127 AM EDT Thu May 30 2024 Enhanced easterly flow, in the presence of a departing front, will increase the risk for rip currents this weekend across the Atlantic beaches. As a result, a high risk for rip current could develop across the Atlantic beaches this weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 78 87 / 20 20 10 40 West Kendall 74 91 75 89 / 20 20 10 40 Opa-Locka 77 91 78 89 / 20 20 10 40 Homestead 77 89 78 88 / 20 20 10 40 Fort Lauderdale 78 88 78 86 / 20 20 10 40 N Ft Lauderdale 78 89 78 87 / 20 20 10 40 Pembroke Pines 78 93 78 90 / 20 20 10 40 West Palm Beach 76 89 76 87 / 30 20 10 30 Boca Raton 77 90 78 88 / 20 20 10 40 Naples 74 96 74 95 / 40 50 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...JS LONG TERM....SRB AVIATION...RAG
Hazardous weather outlook, May 30, 4:09 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 409 PM EDT Thu May 30 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 312015- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 409 PM EDT Thu May 30 2024 ...Isolated Strong to Severe Storms: Inland Areas... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Thunderstorms: Scattered thunderstorms are possible this afternoon into early evening, especially across inland areas. Any storm is capable of frequent lightning, gusty winds, and locally heavy rainfall. The strongest activity could produce small hail and a few locally strong to severe wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms will be possible each day through the middle of next week, primarily during the afternoon and early evening hours each day. The rip current risk will increase over the east coast Friday into the weekend as onshore flow strengthens. Hazardous marine conditions are possible in the Atlantic on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 30, 1:47 PM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Miami FL
147 PM EDT Thu May 30 2024
FLZ069-070-301830-
Coastal Collier County FL-Inland Collier County FL-
147 PM EDT Thu May 30 2024
...A strong thunderstorm will impact portions of southwestern Collier
County through 230 PM EDT...
At 147 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles northeast of Royal Palm Hammock, or 10
miles southeast of Golden Gate Estates, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Copeland, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Jerome, Deep Lake, Port Of The Island,
and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2608 8164 2619 8149 2602 8126 2587 8146
2586 8147 2587 8147 2588 8146 2588 8147
2589 8147 2589 8150 2588 8151 2589 8151
2589 8152 2590 8151 2591 8153
TIME...MOT...LOC 1747Z 319DEG 12KT 2608 8152
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
WRSpecial weather statement, May 30, 2:00 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Miami FL
200 PM EDT Thu May 30 2024
FLZ072>074-173-301845-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
200 PM EDT Thu May 30 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
and south central Broward Counties through 245 PM EDT...
At 200 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Hialeah, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Miami, Hialeah, Miramar, Miami Gardens, North Miami, Doral, Miami
Lakes, Hialeah Gardens, Opa-Locka, Miami Springs, Sweetwater, Miami
Shores, West Miami, El Portal, Medley, Westchester, Gladeview,
Fountainbleau, Westview, and Palm Springs North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2571 8034 2586 8052 2593 8044 2597 8034
2586 8017
TIME...MOT...LOC 1800Z 036DEG 9KT 2586 8032
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WRSpecial weather statement, May 30, 2:21 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
221 PM EDT Thu May 30 2024
FLZ074-173-301845-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
221 PM EDT Thu May 30 2024
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 245 PM EDT...
At 221 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miami International Airport, or near
Hialeah, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Coral Gables, South Miami, Kendall, Doral, Hialeah
Gardens, Pinecrest, Miami Springs, Sweetwater, Miami Shores, West
Miami, El Portal, Medley, Westchester, Gladeview, Glenvar Heights,
Fountainbleau, Palmetto Bay, and University Of Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2581 8019 2577 8018 2577 8019 2576 8019
2572 8024 2571 8025 2569 8025 2569 8026
2565 8027 2561 8031 2560 8036 2584 8041
2588 8021 2582 8018
TIME...MOT...LOC 1821Z 349DEG 15KT 2579 8030
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WRSpecial weather statement, May 30, 4:56 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
456 PM EDT Thu May 30 2024
FLZ070-071-302145-
Inland Broward County FL-Inland Collier County FL-
456 PM EDT Thu May 30 2024
...A strong thunderstorm will impact portions of east central Collier
and Broward Counties through 545 PM EDT...
At 455 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northeast of Big Cypress National
Preserve, or 29 miles northeast of Everglades City, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miccosukee Indian Reservation, Miccosukee Service Plaza, Big Cypress
National Preserve, and West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2596 8103 2613 8109 2628 8074 2602 8066
TIME...MOT...LOC 2055Z 252DEG 20KT 2608 8099
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
WRThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:11 PM EDT | Special Weather Statement | MFL | Hendry | 34 min |
| May 29, 8:17 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 30 min |
| May 29, 8:37 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| May 29, 8:49 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| May 29, 9:11 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| May 29, 9:30 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 43 min |
| May 30, 1:47 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| May 30, 2:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| May 30, 2:21 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| May 30, 2:28 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 32 min |
| May 30, 2:42 PM EDT | Special Marine Warning | MFL | 18 min | |
| May 30, 4:56 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| May 30, 5:02 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry | 28 min |
| May 30, 7:54 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| May 30, 7:54 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.